Tennessee, 2004Flash Flood in Tennessee, March 6, 2004
March 6, 2004 · NWS MRX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Mar 6, 4:20 AM EST, 40 minutes earlier.
Area forecast discussion, Mar 6, 4:20 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
420 AM EST SAT MAR 6 2004
.DISCUSSION...
COLD FRONT TRACKING OVER WEST TN/KY. LARGE AREA OF MODERATE TO HEAVY
SHOWERS MOVING ACROSS CWA AHEAD OF IT. WILL CONTINUE WITH THE HIGH
POPS WITH HIGHEST POPS IN THE NORTHEAST...BUT MOST OF IT SHOULD MOVE
OUT THIS MORNING. GETTING SOME FLOODING REPORTS IN A FEW COUNTIES...
WILL CONTINUE THE FLOOD WATCH UNTIL ITS NORMAL EXPIRATION TIME OF
6 AM. WINDS HAVE WEAKEN A BIT...BUT STILL EXPECT THEM TO INCREASE
AGAIN AS THE FRONT PASSES THIS MORNING. WILL CONTINUE THE WIND
ADVISORY THROUGH TODAY. MODELS AGREE DRY WEATHER PUSHES IN BEHIND
FRONT LATER TODAY...AND CONTINUES INTO TONIGHT. NEXT SYSTEM MOVES
IN ON SUNDAY. SHOULD BE BREEZY AGAIN. BEST MOISTURE REMAINS IN THE
NORTH. WILL CARRY LOW CHANCE POPS FOR VA AND THE NORTHERN MOUNTAINS
AND SLIGHT CHANCE POPS FOR THE CENTRAL VALLEY AND SMOKIES FOR SUNDAY
NIGHT AND MONDAY MORNING. RAIN SHOULD MIX WITH OR CHANGE TO
SNOW...BUT ACCUMULATIONS SHOULD BE MINIMAL.
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA, TN 68 43 63 36 / 50 0 10 10
KNOXVILLE, TN 65 41 58 34 / 70 0 20 20
BRISTOL, TN 63 38 54 31 / 80 0 20 20
OAK RIDGE, TN 63 41 58 32 / 70 0 20 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FOR THIS MORNING FOR ZONES NCZ060>061.
LAKE WIND ADVISORY UNTIL 400 PM EST SATURDAY FOR ZONES NCZ060>061.
TN...FLOOD WATCH FOR THIS MORNING FOR ZONES TNZ012>018...
TNZ035>047...TNZ067>074...TNZ081>087...TNZ098>102.
LAKE WIND ADVISORY UNTIL 400 PM EST SATURDAY FOR ZONES TNZ012>017...
TNZ035>040...TNZ042...TNZ044...TNZ046...TNZ067>071...TNZ073...
TNZ081>087...TNZ098>102.
VA...FLOOD WATCH FOR THIS MORNING FOR ZONES VAZ001>002...
VAZ005>006...VAZ008.
LAKE WIND ADVISORY UNTIL 400 PM EST SATURDAY FOR ZONES VAZ001>002...
VAZ005>006...VAZ008.
&&
GH
Hazardous weather outlook, Mar 6, 4:55 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
455 AM EST SAT MAR 6 2004
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-071000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
455 AM EST (355 AM CST) SAT MAR 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING ENDING THE
SHOWERS OVER EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWEST
NORTH CAROLINA. THE HEAVY RAINS OVERNIGHT HAVE PRODUCED LOCALIZED
FLOODING OF STREAMS AND LOW LYING AREAS. SINCE ONLY LIGHT TO
MODERATE RAINS ARE EXPECTED THE REMAINDER OF THIS MORNING...NO
ADDITIONAL FLOODING IS ANTICIPATED.
.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING DUE TO THE
ONGOING FLOODING.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
DH
Flash Flood, Rhea
- When
- March 6, 5:00 AM EST to 5:30 AM EST
- Where
- Rhea County, Graysville
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.609, -84.924 (the zone’s center; the record gives no point)
A bridge was washed out on Aslinger Circle in Graysville. Garrison Lane on Grandview Mountain was also, washed out and, hence, became impassable. Pikeville Road became impassable due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 6, 20045 deaths · 2 events
- Flooding in New York, March 6 to 8, 2004$40,000 · 4 events
- Damaging Wind in Tennessee, March 6, 2004$18,000 · 55 kt wind · 1 event
- High Wind in Idaho, March 6, 200460 kt wind · 9 events
- High Wind in Colorado, March 6, 200491 kt wind · 7 events
- Flooding in West Virginia, March 6, 20046 events
- Heavy Snow in Wisconsin, March 6 to 7, 20045 events
- Damaging Wind and Heavy Rain in Georgia, March 6, 2004$1,000 · 4 events
- High Wind in Colorado, March 6, 2004107 kt wind · 4 events
- Winter Weather in Colorado, March 6 to 7, 20043 events
- Flooding in Kentucky, March 6 to 7, 20043 events
- Flooding in Pennsylvania, March 6, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387740.